MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Work order search found no similar complaints.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm vticmo13.2 implantable collamer lens of -16.5/1.5/087 (sphere/cylinder/axis) was implanted into the patient's eye.Excessive vaulting is observed and a exchange is planned.
 
Additional Manufacturer Narrative
Corrected data: d4: expiration date should be corrected to (b)(6) 2024.D4: manufacture date should be corrected to 06-jul-2022.H1: should be corrected to serious.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5: the reporter indicated that a 13.2mm vticmo13.2 implantable collamer lens of -16.5/1.5/087 (sphere/cylinder/axis) was implanted into the patient's eye on an unknown date.Excessive vaulting was observed and the lens was explanted on an unknown date.A shorter lens was used for replacement lens.It is unclear if lens removal and replacement occurred intraoperatively.D9: return date: 22-mar-2023.H3 - device evaluation: the lens was returned in liquid in a specimen cup.Visual inspection found the haptic torn.Dimensional inspection found the lens to be within specifications.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key16499867
Report Number2023826-2023-00785
Device Sequence Number14291159
Product Code QCB
UDI-Device Identifier00841542121149
UDI-Public00841542121149
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberVTICMO13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer06/06/2023
07/10/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date07/05/2023
07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown